Missouri, 2006Damaging Wind in Missouri, May 29, 2006
May 29, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 29, 12:47 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, May 29, 12:47 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT MON MAY 29 2006
.DISCUSSION...
A LARGE HIGH PRESSURE SYSTEM COVERED THE EASTERN THIRD OF THE
COUNTRY TODAY WITH SEVERAL LOW PRESSURE SYSTEMS OVER THE GREAT
PLAINS. THIS PATTERN WILL PERSIST THROUGH TONIGHT BEFORE THE LOW AND
ASSOCIATED COLD FRONT SLIDE INTO THE MIDWEST. THE COLD FRONT WILL BE
SLOW MOVING WHICH WILL GIVE US TIME TO MAYBE GET SOME DECENT RAIN.
THE GFS AND UKMET ARE SIMILAR WITH FRONTAL POSITION FOR WEDENSDAY
MORNING - FROM NORTHEAST IL ACROSS NORTHWEST MO INTO THE TX
PANHANDLE. EXPECT THE FRONT TO BE SOUTHEAST OF THE FORECAST AREA
SOMETIME ON THURSDAY.
ISOLATED CONVECTION HAS DEVELOPED OVER NORTHEAST MO AND SOUTHWEST
IL. 18Z LAPS DATA INDICATED MOST UNSTABLE AIR WAS OVER NORTHEAST AND
CENTRAL MO. EXPECT ISOLATED CONVECTION TO CONTINUE TO DEVELOP DURING
THE AFTERNOON ACROSS THE AREA WITH CURRENT CAPES AND INSTABILITY
AVAILABLE. EXPECT MOST OF CONVECTION TO DISSIPATE SHORTLY AFTER
SUNSET.
UPPER JET AXIS OF 80-100 KTS EXTENDED FROM SOUTHERN UT INTO THE
BLACK HILLS THIS MORNING. JET AXIS WILL CONTINUE TO MOVE TO THE NE.
BY TUESDAY EVENING, A JET OF 80-100 KTS IS FORECAST TO EXTEND FROM
HUDSON BAY INTO THE NORTHERN PLAINS. SIGNIFICANT DIVERGENCE TUESDAY
NIGHT WILL INITIATE WIDESPREAD CONVECTION ALONG THE COLD FRONT.
IN THE EXTENDED PERIOD, THE 00Z RUNS OF THE UKMET AND EUROPEAN AND
THE LATEST RUNS OF THE DGEX AND GFS ARE VERY SIMILAR AT H5 FRIDAY
EVENING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST. UPPER RIDGE WAS
ANCHORED OVER THE 4 CORNERS WITH A TROF ALONG THE APPLACHIANS.
UPPER RIDGE OVER THE WEST IS FORECAST TO AMPLIFY BY LATE IN THE
WEEKEND. THE 12Z UPDATED GFS IS BACKING OFF FROM THE CLOSED LOW THAT
IT DUG DOWN INTO IL BY MONDAY EVENING. NOW THE MODEL IS MORE IN LINE
WITH A PREVIOUS EUROPEAN RUN. A LARGE SURFACE HIGH WILL SETTLE INTO
THE REGION THURSDAY NIGHT AND DOMINATE OUR WEATHER PATTERN THROUGH
SATURDAY.
&&
.AVIATION...
FOR THE 18 TAFS...
HAVE GONE WITH DRY AND VFR TAFS FOR MOST OF THE FORECAST PERIOD.
TRWS WILL LIKELY DEVELOP WITH THE HEATING OF THE DAY TO THE SOUTH
AND EAST OF KSTL AND KSUS...BUT COVERAGE WILL LIKELY BE TOO LIMITED
TO INCLUDE IN THE TAF AT THIS POINT. OTHERWISE EXPECT S-SELY SFC
WNDS TO PERSIST THROUGH THE PERIOD. SOME POTENTIAL THAT TSRA WILL
DEVELOP DURING THE LATE AFTN/TONIGHT OVER THE CNTRL PLAINS AND MOVE
EWD TOWARD KUIN AND KCOU TOWARD 12Z...THEN INTO KSUS AND KSTL TOWARD
14Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 29, 2:34 PM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT MON MAY 29 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
334 PM CDT MON MAY 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AT THIS
TIME...NONE OF THE STORMS ARE EXPECTED TO EXCEED SEVERE LIMITS
ALTHOUGH THE STRONGER STORMS THAT DO FORM WILL APPROACH
SEVERE...WITH SMALL HAIL AND WIND GUSTS TO 50 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT
AS A COLD FRONT SLOWLY MAKES ITS WAY THROUGH OUR AREA. AT THIS TIME...
NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH
AGAIN THE STRONGER STORMS WILL BE CAPABLE OF SMALL HAIL AND WIND
GUSTS TO 40 TO 50 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
BYRD
Thunderstorm Wind, Ralls
- When
- May 29, 5:30 PM CST to 5:45 PM CST
- Where
- Ralls County, 5 mi S of Center
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.433, -91.533
Thunderstorm winds blew down several trees across roads south of the town of Center. Then as the storm moved to the north it blew down several large tree limbs and a power line in New London near the county courthouse. No structural damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Michigan, May 29, 200675 injured · 17 events
- Flash Flood in Texas, May 29, 20061 death · $10,000 · 1 event
- Damaging Winds and Lightning Strikes in Wisconsin, May 29, 20067 injured · $25,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Illinois, May 29, 2006$32,000 · 1.75 in hail · 25 events
- Rip Current in Florida, May 29, 20066 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 2006$51,000 · 53 kt wind · 7 events
- Flash Flooding in Texas, May 29, 2006$57,000 · 4 events
- Flash Flooding and High Wind in Texas, May 29 to 30, 2006$50,000 · 53 kt wind · 4 events
- Flash Flood and Debris Flow in Puerto Rico, May 29, 2006$50,000 · 2 events
- Flash Flood in Texas, May 29, 2006$50,000 · 1 event
- Damaging Wind in Alabama, May 29, 2006$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, May 29, 2006$15,000 · 1.25 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510518.